What would happen to him?
It all depends on how long he's been doing this. He may have built up a tolerance and needs more and more to feel the same effects. But he is playing with fire. If he isn't used to this amount, it could very well kill him. Even taking a break from this type of self medication, even a few days, then he resumes his normal dose, it may be too much for his system to handle. Please encourage him to get some help with this.
You didn't give enough information for anyone to answer you appropriately but I will do the best I can. Is this person receiving the methadone from a Methadone Maintenance Treatment Program or from a Pain Specialist? Is this person buying it off the street or obtaining it from a friend? If the person is not receiving it legally then I would highly recommend the person obtain help.
If the person is opiate -tolerant and is used to taking 180mg of methadone on a daily basis and injects Nubain 20 cc in two hours, then it will affect the methadone and possibly put the person into withdrawal. Nubain should never be taken with methadone!!! Nalbuphine is the generic name for Nubain.
Nalbuphine may block the effects of other narcotics and cause withdrawal symptoms in people dependent on narcotics. If possible, people who have recently used narcotics in high doses or for a long time should not use nalbuphine. If the patient normally takes methadone then it more than likely will precipitate withdrawal. I don't know if the person is just experimenting with the two medications and I hope not because methadone is a life-saving drug but it can kill you if you are not opiate-tolerant. It has properties unlike the other narcotics and has a longer half-life.
You are asking what would happen to him? If he is used to taking the methadone then basically he just wasted the 180mg dose for the Nubain would precipitate withdrawal. The two medications should never be mixed. If anyone takes 180mg of methadone and is not opiate- tolerant and then injexts 20cc of Nubain, it is possible the Nubain might save his life because as I said earlier, it would precipitate withdrawal.
I am not here to judge, but to answer your questions, but please do me one favor and google (methadone deaths). Methadone is not a medication to be taken lightly or to be mixed with other drugs unless you are under a doctor's supervision.
More examples of drugs which will precipiate withdrawal if given with methadone are Buprenex, Subutex, Suboxone, Stadol, Dalgan, Nubain and Talwin. These drugs can displace methadone on mu-opioid receptors to cause acute withdrawal (Demaria 2003; Kalvik et al. 1996).
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Aug 2009 • 7 answers
Posted 24 Oct 2009 • 4 answers
Posted 6 Apr 2011 • 1 answer
Posted 18 Jun 2011 • 2 answers
Posted 29 Oct 2011 • 3 answers